Which of the following are the appropriate nursing actions before administering the digoxin? if A client with heart failure is complaining of nausea. The client has received IV furosemide (Lasix), and the urine output has been 2500 ml over the past 12 hours. The clients home drugs include metoprolol (Lopressor), digoxin (Lanoxin), furosemide, and multivitamins. A. Administer an antiemetic prior to giving the digoxin B. Encourage the client to increase fluid intake C. Call the physician D. Report the urine output E. Report indications of nausea
Call the physician2. Report the urine output3. Report indications of nausea Potassium is lost during diuresis with a loop diuretic such as furosemide (Lasix). Hypokalemia can cause digitalis toxicity, which often results in nausea. The physician should be notified, and digoxin should be held until potassium levels and digoxin levels are checked. Peaked T waves and widened QRS are manifestations of hyperkalemia.